Monday, October 16, 2006

Femara MaCHINE!

Let me start this by saying that I come from a long line of women who have exaggerated reactions to meds. I thought perhaps that had skipped my generation (since, you know, I can take cold medicine without falling into a comatose sleep state, unlike some of the women who share genes with me) .. as of late, my reactions to clomid, and estrogen and all the other hormone-altering stuff sort of nixed that thought.

But femara... this is some good stuff. With few side effects yet. (note to the cosmic Gods of Irony: I put that 'yet' in there so you wouldn't feel the need to punish me, ok?)

3 days into it, zero mood swings. (thus far). I have not felt my head spin around, I have not had the urge to spew obscenities in a foreign language (preferring instead to spew obscenities in my own native language.. but that's not unusual, and as such cannot be attributed to the femara).

I am a bit irritated that my nails are getting too long and typing is getting difficult. Perhaps that's a small hormonal irritation, but that one tends to piss me off even on a normal day... so again, maybe it's just me. And maybe I should actually cut my nails for a change.

I'm not going to go so far as to say no side effects because.. well.. there are a couple. The bottle has this label on it that says "may cause drowsiness". I always figured those were on there as a manufacturer's CYA.

Last night I zonked out right after taking my dose. I was watching a goofy cartoon with the boy and the next thing I know, I was out. Way out. That kinda sucked. See, last night was supposed to be our celebratory "period's gone!" night. I'd even shaved my legs for this one. Total waste of shaving cream. Throw in one conversation with B that I do not remember having (and which pissed him off, natch) and I'm pretty sure I can write this one up as "Not a CYA Warning".

... and then there's the stomach issues. I feel like I'm taking metformin for the very first time. Again. Since I've been taking met for over a year now, I'm pretty immune to being irritated by this particular side effect. Tho it is a bit embarassing when the G starts referring to me as "Mommy Poop Machine!".* Complete with the "I'm Proud of You" song and dance. Picture a three-year-old, dancing out his glee while singing a gloriously off-key song whose only words are "Mommy Poop Ma-CHINE!!!" Over and over.

I don't actually see that listed as a side effect. Yes, I read them. All of them. I do like to know what I'm in for. On the other hand, the GI side effects that are listed are nausea and vomiting, so thanks, I'll take my Poop-Machine status instead.

Could this post get any grosser? Seriously?

Yeah, but I'll skip that part.

To sum it up - I can handle spending half my day in the bathroom. I can deal with my newfound narcolepsy. That's small potatoes compared to the emotional side effects of clomid, or the endless nausea of estrogen. I heart my femara. So far.



*yes, really. We're not above potty humor in the Grail house. G is still newly-potty-trained enough that occasionally he must call BOTH parents into the bathroom to view what he has produced. Occasionally, I have been known to proclaim that he is a Poop-Making-Machine... what the hell, it makes him proud.

3 comments:

Erin said...

I'm glad the Femara's not giving you much in the way of trouble. I had the fatigue and dizziness (I took it right before bed, so it wasn't much trouble) but no mood swings or anything like that. It was great! Having to add Clomid to it sucked badly--I hope yours works perfectly so you won't have to deal with it.

We seem to be blessed with the same child, though he's never called me a poop machine! Are you sure we're not time-sharing one?

DD said...

That shaving story happens a lot here, too. Over the years, I've come to realize smooth legs is not necessarily what they care about.

ms. c said...

I love that you love your Femara. (so far... so far...)
Thanks for making me giggle with the poop machine stuff. It works to bring a bit of humour into this all. AND, seeing as I'm on day 3 of my Met... I CAN TOTALLY RELATE. (Oy vey.)